SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72205136 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11.H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a rotator cuff repair, the tip of two (2) healicoil broke off at the front during application.The broken pieces were removed from the patient using tweezers.The procedure was completed with a surgical delay of 5 minutes using an equivalent s&n back-up device and a arthrex swivelock in the original drilled bone.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported devices were received for evaluation.A visual evaluation showed two devices were each returned in original packaging with the batch number of the complaint on the labels.Device one, the distal anchor is fractured below the eyelet, and part of the threads are in the insertion tube.The eyelet was returned off of the device.The distal plug is fractured at its distal tip.The proximal anchor was returned on the device with no visible defect.The distal tip of the insertion device is fractured and deformed.Device two, the distal anchor is deformed at its proximal threads.The distal anchor was returned off of the device.The distal plug is fractured at its proximal end.The distal tip of the plug is deployed inside the distal anchor, and its proximal threads are inside the insertion device.The proximal anchor was returned on the device with no visible defect.The distal tip of the insertion device is fractured and deformed.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.